Virginia, 2009

Hail and Damaging Winds in Virginia, June 13, 2009

June 13, 2009 · NWS RNK · 3 events in 2 counties and zones

Strong June heating and weak upslope flow generated enough instability along with a relatively moist air mass to allow a line of storms to develop in the late evening of June 13th. The line moved east and become severe over the piedmont, causing some wind damage and hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

Strong June heating and weak upslope flow generated enough instability along with a relatively moist air mass to allow a line of storms to develop in the late evening of June 13th. The line moved east and become severe over the piedmont, causing some wind damage and hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 13, 6:38 PM EST, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 13, 6:38 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
738 PM EDT SAT JUN 13 2009

.SYNOPSIS...
A WEAK AREA OF HIGH PRESSURE OVER THE UPPER OHIO VALLEY AND A WEAK
TROF OF LOW PRESSURE EXTENDING FROM THE SOUTHEAST STATES INTO THE
TENNESSEE VALLEY WILL REMAIN NEARLY STATION FOR THE REST OF THE
WEEKEND. THIS STAGNANT WEATHER PATTERN WILL MAINTAIN THE THREAT
OF ISOLATED TO WIDELY SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS OVER THE MID ATLANTIC REGION THROUGH THE PERIOD.

&&

.NEAR TERM /THROUGH SUNDAY/...
DO NOT EXPECT TO SEE MUCH THUNDERSTORM ACTIVITY OVER THE BLACKSBURG
FORECAST AREA THROUGH SUNDAY AS BEST DYNAMIC FORCING ASSOCIATED
WITH APPROACH OF NORTHERN STREAM SHORT WAVE WILL TRANSIT WELL TO
OUR NORTH...AND WITH OLD WEAK FRONTAL BOUNDARY AND ASSOCIATED
CONFLUENCE AND HIGHER INSTABILITY REMAINING TO OUR SOUTH.

LATEST SATELLITE PICTURES INDICATE AREA OF WEAK SUBSIDENCE IMPINGING
ON OUR AREA FROM THE WEST...AND THIS CONFIRMED BY BUFKIT FORECAST
SOUNDINGS WHICH SHOW STRENGTHENING SUBSIDENCE INVERSION CENTERED
AROUND 650 MILLIBAR LEVEL...ESPECIALLY WEST OF THE BLUE RIDGE.
HOWEVER...WEAK UPSLOPING ALONG THE WESTERN SLOPES...HIGHER GROUND
LEVEL...AND DIFFERENTIAL HEATING OF RELATIVELY MOIST AIRMASS MAY
STILL BE SUFFICIENT TO BREAK DEVELOPING CAP OVER THE MOUNTAINS BY
MID-LATE AFTERNOON...AND WITH CORFIDI VECTORS TRANSPORTING ANY
CONVECTION TOWARD THE EAST AT 15-20 KNOTS...WILL MAINTAIN ISOLATED
THREAT OF THUNDERSTORMS INTO EARLY TONIGHT UNTIL LOSS OF INSOLATION
REMOVES LIMITED SUPPORT FOR CONVECTIVE DEVELOPMENT.

GRADUALLY CLEARING SKIES...LIMITED MIXING...AND ABUNDANT BOUNDARY
LAYER MOISTURE SHOULD SUPPORT THE DEVELOPMENT OF SOME LATE NIGHT
AND EARLY MORNING FOG...MOST NOTABLY IN THE DEEPER MOUNTAIN VALLEYS
AND IN LOW LYING AREAS NEAR WATER SOURCES ACROSS THE PIEDMONT.

FORECASTED WEATHER FOR SUNDAY SHOULD BE QUITE SIMILAR TO THAT
EXPERIENCED ON SATURDAY...WITH NO SIGNIFICANT CHANGE TO AIRMASS...
AND WITH AFTERNOON HEATING LIKELY TO AGAIN BE SUFFICIENT TO
GENERATE ISOLATED THUNDERSTORMS...WHICH MAY THEN DRIFT EAST OF THE
BLUE RIDGE AND OUT ACROSS THE PIEDMONT.

RELATIVELY STAGNANT AIRMASS CHARACTERIZED BY RELATIVELY HIGH DEW
POINTS...LIMITED MIXING...DAYTIME CLOUD DEVELOPMENT...AND
NIGHTTIME FOG DEVELOPMENT SHOULD MINIMIZE DIURNAL TEMPERATURE
CURVE THROUGH THE PERIOD. WENT WITH LOCAL MOSMOS GUIDANCE WHICH
SUPPORTED MILDER METMOS BY NIGHT...AND COOLER MAVMOS BY DAY FOR
MOST LOCATIONS.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
UPPER FLOW ACROSS THE CONUS FEATURES A SOMEWHAT ATYPICAL JUNE TROUGH
OVER CA WITH A BROAD RIDGE OVER THE SOUTH CENTRAL U.S. AND BASICALLY
ZONAL NW FLOW ACROSS THE MID-ATLANTIC. A SERIES OF SHORT-WAVES
CONTINUE TO EJECT OUT OF THE CA TROUGH TENDING TO FLATTEN THE RIDGE
OVER THE SOUTHERN PLAINS. THE TYPICAL TIMING AND PLACEMENT
DIFFERENCES EXIST WITH RESPECT TO SHORT-WAVES TOPPING THE RIDGE AND
HEADING TOWARD THE EAST COAST. THE GFS HAS ALSO BEEN ADVERTISING A
FAIRLY POTENT SHORT-WAVE FOR THE LATE MON INTO TUE TIME FRAME AND
SPINNING UP WEAK LOW PRESSURE ALONG THE RATHER DIFFUSE BOUNDARY
LAYING ACROSS THE CAROLINAS AT THAT TIME. EARLY ON IN ITS LIFE CYCLE
IT APPEARS TO BE SUFFERING FROM CONVECTIVE FEEDBACK ISSUES DUMPING
VERY HEAVY RAINFALL OVER KY EARLY MONDAY BUT BECOMES A BIT MORE TAME
AS IT APPROACHES THE WESTERN CWA BUT STILL PRODUCING MODERATE TO
HEAVY RAIN ACROSS THE CENTRAL AND SOUTHERN CWA LATE MON INTO TUE. EC
MODEL HINTS AT SIMILAR TIMING ALBEIT SOMEWHAT WEAKER IT STILL
GENERATES A DECENT SLUG OF QPF MAINLY OVER THE CAROLINAS OVERNIGHT
MONDAY NIGHT. DAY 3 HPC QPF ADOPTING THE MORE REASONABLE EC SOLUTION
WITH THE BULK OF THE HEAVIER RAINFALL OVER NC AND FAR SOUTH CENTRAL
VA. TEMPS EXPECT TO BE NEAR SEASONABLE WITH OVERNIGHT LOWS UPPER 50S
TO MID 60S SUN AND MON NIGHT AND HIGHS MONDAY MID 70S TO LOWER 80S
UNDER PREVAILING PARTLY CLOUDY SKIES. USED AN ADJUSTMENT TO MET
GUIDANCE AS MAV/MOS WERE AGAIN VERY COOL RUNNING 10 TO 15 BLO CLIMO
SOMETHING PRETTY TOUGH TO ACHIEVE IN MID-JUNE WITHOUT A SOLID LOW
OVERCAST THE ENTIRE DAY.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
GFS LONG WAVE PATTERN SHOWS SOME RETROGRESSION OF THE UPPER RIDGE
CENTERED OVER TX AT THE OUTSET OF THE EXTENDED PERIOD ALTHOUGH EC
MODEL BASICALLY HOLDS THE RIDGE STATIONARY OVER TX AND BUILDING
SLOWLY NORTHWARD. EITHER WAY THE UPPER FLOW ACROSS THE EASTERN THIRD
OF THE CONUS WILL BE FROM THE WNW THROUGH MOST OF THE WEEK WITH
SHORT-WAVES CRESTING THE RIDGE TENDING TO CARVE OUT TROUGH OVER NEW
ENGLAND BUT MORE ZONAL FLOW OVER THE MID-ATLANTIC. GFS SENDS ANOTHER
BOWLING BALL SHORT-WAVE DOWN THE EASTERN SIDE OF THE BUILDING RIDGE
OVER THE WESTERN PLAINS TUE NIGHT INTO WED WITH HIGH QPF OVERNIGHT.
MODELS HAVE TYPICAL DISCREPANCIES WITH SHORT-WAVES TOPPING THE RIDGE
AND DROPPING SOUTHEAST AND THIS APPEARS TO BE ANOTHER CASE. BUT
EVEN THE EC MODEL BRINGS A SERIES FAIRLY STRONG WAVES SOUTHEAST WITH
PLENTY OF QPF WED INTO THU. LATER SHIFTS WILL HAVE TO EVALUATE THE
TIMING/PLACEMENT OF ANY  PRECIPITATION BUT IT APPEARS THAT THE
MID-WEEK PERIOD WILL FEATURE PLENTY OF CLOUDS AND CHANCES FOR
RAINFALL. BASICALLY BROAD BRUSHED HIGHER CHC POPS ESPECIALLY TUE
INTO WED AND PERSISTING INTO THU. AGAIN ADJUSTED MAX TEMPS TUE-WED
UP FROM MAV/MOS/HPC GUIDANCE FOR SIMILAR REASONS CITED ABOVE...MEX
HIGH FOR DAN ON WED WAS ONLY 71..16 DEG BLO MID JUNE NORMAL. TEMPS
WARM LATE IN THE WEEK AS H85 TEMPS REACH +16C THU AND +19C FRIDAY
MAKING FOR MAX OF 70S TO MID 80S THU AND UPPER 70S TO UPPER 80S TO
AROUND 90 FAR SE FRI AND ESPECIALLY SAT.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
NEAREST TSTM ACTIVITY IS TO THE NORTH OF THE LYH AIRPORT...BUT
MOVG SEWD...AND DOES NOT LOOK LIKE IT WILL AFFECT THE AIRPORT.
WITH LOSS OF HTG AND NO UPPER LEVEL FORCING...ALL TSTM ACTIVITY
SHOULD WEAKEN QUICKLY THIS EVENING. MAIN CONCERN OVERNIGHT WILL BE
THE POTENTIAL FOR FOG DEVELOPMENT. DID NOT HAVE MUCH LAST NIGHT
BECAUSE OF A LOT OF MID/HIGH DEBRIS CLOUDS. WITH FEWER CLOUDS
TONIGHT AND GOOD RADIATION CONDITIONS...I HAVE KEPT SOME MVFR FOG
IN FOR BLF...LYH AND DAN...AND BROUGHT LWB DOWN TO LIFR WITH THE
HELP OF SOME RIVER FOG TOWARD MORNING. FOG IS EXPECTED TO BE
SHALLOW...SO WILL LIFT QUICKLY SUNDAY MORNING. VFR CONDITIONS WITH
LIGHT SFC WINDS WILL THEN PREVAIL FOR SUNDAY...BUT WITH ISOLATED
TO WIDE SLY SCATTERED LATE AFTERNOON TSTMS DEVELOPING...WHICH HAVE
A LOW CHANCE OF BRINGING IFR TO MVFR CONDITIONS.

A RELATIVELY STAGNANT WEATHER PATTERN WILL PERSIST OVER THE MID
ATLANTIC STATES WELL INTO NEXT WEEK...WITH WEAK HIGH PRESSURE TO
THE NORTH AND AN ELONGATED TROF OF LOW PRESSURE TO THE SOUTH. A
SERIES OF WEATHER DISTURBANCES WILL MOVE EAST THROUGH THE AREA
THROUGH THE PERIOD...SUPPORTING THE DEVELOPMENT OF ISOLATED TO
WIDELY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THAT COULD BRIEFLY LOWER CEILINGS AND VISIBILITIES
INTO THE IFR OR MVFR RANGE.

OTHERWISE...A TYPICAL SUMMERTIME WEATHER REGIME WILL EXIST AT ALL
TERMINAL FORECAST POINTS (KROA...KLYH...KDAN...KBLF...KLWB) WITH
MAINLY VFR WEATHER OUTSIDE OF LATE NIGHT AND EARLY MORNING IFR
CONDITIONS IN FOG AND STRATUS...MOST NOTABLY IN THE MOUNTAIN
VALLEYS AND LOW LYING AREAS NEAR WATER SOURCES ACROSS THE
PIEDMONT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WERT
NEAR TERM...WERT
SHORT TERM...PC
LONG TERM...PC
AVIATION...WERT/JJ
Hazardous weather outlook, Jun 13, 3:25 AM EST, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
425 AM EDT SAT JUN 13 2009

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-140830-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
425 AM EDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 13, 4:36 PM EST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT SAT JUN 13 2009

VAZ024-132230-
ROCKBRIDGE VA-
536 PM EDT SAT JUN 13 2009

...A STRONG THUNDERSTORM WILL AFFECT ROCKBRIDGE COUNTY...

AT 534 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
FAIRFIELD...NEAR INTERSTATE 81...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.

THIS STORM WILL BE NEAR VESUVIUS AROUND 600 PM.

LAT...LON 3798 7927 3788 7913 3782 7915 3779 7919
      3779 7921 3781 7923 3781 7925 3779 7927
      3780 7941 3798 7938

EXPERIMENTAL

JJ
Special weather statement, Jun 13, 6:24 PM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
724 PM EDT SAT JUN 13 2009

NCZ003>005-019-020-140030-
ROCKINGHAM NC-STOKES NC-SURRY NC-WILKES NC-YADKIN NC-
724 PM EDT SAT JUN 13 2009

...STRONG THUNDERSTORMS WILL AFFECT ROCKINGHAM...STOKES...SURRY...
WILKES AND YADKIN COUNTIES...

AT 722 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
WEST OF SANDY RIDGE TO 6 MILES NORTH OF PILOT MOUNTAIN TO 4 MILES
SOUTH OF DOBSON TO 4 MILES SOUTHEAST OF TRAPHILL...MOVING EAST AT 30
MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. BRIEF HEAVY
DOWNPOURS CAN BE EXPECTED FROM THESE STORMS. THIS MAY CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.

THESE STORMS WILL BE NEAR SANDY RIDGE AROUND 730 PM...AYERSVILLE AND
ELKIN AROUND 745 PM...STONEVILLE AND KING AROUND 800 PM.

LAT...LON 3631 8110 3636 8082 3648 8062 3655 8023
      3652 7972 3634 7980 3624 7996 3625 8045
      3616 8044 3615 8085

EXPERIMENTAL

JJ
Special weather statement, Jun 13, 7:02 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
802 PM EDT SAT JUN 13 2009

NCZ004-140100-
STOKES NC-
802 PM EDT SAT JUN 13 2009

...A STRONG THUNDERSTORM WILL AFFECT STOKES COUNTY...

AT 758 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VADE MECUM...
MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.

THIS STORM WILL BE NEAR HANGING ROCK STATE PARK AROUND 805 PM...
DANBURY AROUND 810 PM...MEADOWS AROUND 815 PM...GERMANTON AROUND 825
PM...AND WALNUT COVE AROUND 840 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3625 8020 3625 8027 3644 8044 3655 8030
      3655 8027 3638 8003 3625 8003 3625 8019

EXPERIMENTAL

JJ
Special weather statement, Jun 13, 7:44 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
844 PM EDT SAT JUN 13 2009

VAZ035-045-046-059-140145-
AMHERST VA-APPOMATTOX VA-CAMPBELL VA-CHARLOTTE VA-
844 PM EDT SAT JUN 13 2009

...A STRONG THUNDERSTORM WILL AFFECT AMHERST...APPOMATTOX...
CAMPBELL...CHARLOTTE AND CITY OF LYNCHBURG COUNTIES...

AT 844 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
AMHERST...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.

THIS STORM WILL AFFECT THE NORTHERN SIDE OF THE CITY OF
LYNCHBURG...THEN BE NEAR BOCOCK AROUND 850 PM...RIVERVILLE AROUND
900 PM...STONEWALL AROUND 905 PM...CONCORD AROUND 915 PM...OAKVILLE
AROUND 920 PM AND SPOUT SPRING AROUND 925 PM.

LAT...LON 3734 7860 3731 7865 3727 7867 3724 7868
      3715 7878 3742 7921 3762 7906 3736 7859

EXPERIMENTAL

JJ
Local storm report, Jun 13, 7:56 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
856 PM EDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     WALNUT COVE             36.29N 80.14W
06/13/2009                   STOKES             NC   LAW ENFORCEMENT

            TREES DOWN IN TOWN BLOCKING MAIN STREET

&&

JWHITE
Special weather statement, Jun 13, 8:09 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
909 PM EDT SAT JUN 13 2009

VAZ045>047-140200-
APPOMATTOX VA-BUCKINGHAM VA-CAMPBELL VA-
909 PM EDT SAT JUN 13 2009

...STRONG THUNDERSTORMS WILL AFFECT APPOMATTOX...BUCKINGHAM AND
CAMPBELL COUNTIES...

AT 907 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTH OF DILLWYN TO CONCORD...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL LIKELY CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.

THESE STORMS WILL BE NEAR CONCORD AROUND 915 PM...ANDERSONVILLE
AROUND 930 PM...SHEPPARDS AROUND 945 PM AND PAMPLIN CITY AROUND 1000
PM.

LAT...LON 3734 7847 3733 7852 3737 7858 3734 7860
      3731 7865 3725 7868 3722 7874 3721 7883
      3717 7885 3716 7888 3736 7917 3740 7908
      3739 7907 3741 7906 3769 7845 3759 7828

EXPERIMENTAL

JJ

The radar

The Roanoke radar (KFCX), 142 km away, was scanning. The volume nearest the first event began at 01:39 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Appomattox

When
June 13, 8:40 PM EST
Where
Appomattox County, 5 mi SSW of Hixburg
Measured
50 kt (58 mph) estimated gust
Reported by
Post Office
Coordinates
37.263, -78.705

A few trees were reported down southwest of Hixburg.

Thunderstorm Wind, Charlotte

When
June 13, 9:00 PM EST
Where
Charlotte County, Phenix
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.080, -78.750

Several trees were brought down in Phenix.

Hail, Charlotte

When
June 13, 9:15 PM EST
Where
Charlotte County, Charlotte Court Hous
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
37.050, -78.630

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2009Every state in 2009This day in weather historyWarnings in Virginia, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 184335, 184336, 184337.